Excess Sweating and Type 2 Diabetes
Type 2 Diabetes – Excess Sweating!
Excessive sweating is a problem for many individuals. The condition, known as hyperhidrosis, is estimated to affect approximately 180 million people worldwide. Some people suffer from it due to certain medical conditions. One condition that can create excessive sweating is diabetes.
Diabetes does not directly cause hyperhidrosis, meaning excessive sweating is not a direct symptom of Type 2 diabetes such as frequent urination or excessive thirst. However, diabetes does create the opportunity for someone to experience excessive sweating under certain conditions…
- if a diabetic is not properly monitoring their blood sugar levels and they go too long without food, causing a hypoglycemic episode, the person with diabetes can sweat excessively. This is because the body is under duress from low blood sugar and is going into panic mode. Since the body is craving sugar it begins to show signs of the stress that is being placed on it.
- some common symptoms of hypoglycemia are mild trembling, confusion, fatigue, rapid heart rate and, excessive sweating.
Even though hyperhidrosis can be quite annoying to deal with and rather embarrassing, it can also be a very helpful clue for a diabetic that something is wrong. A diabetic who is not paying close attention to their blood sugar levels can start to feel the ill effects of an imbalance, but might chalk it up:
- to being tired,
- not sleeping well, or
- any number of other unconnected reasons.
The excessive sweating can signal the individual this is something more serious than just not getting enough rest. It could be the key symptom which informs you that hypoglycemia is setting in and give you sufficient warning to alter the episode before it becomes too serious.
Another way that hyperhidrosis affects diabetics is through their medication. Some diabetic medications have side effects that accompany them, with certain ones being more prominent to some diabetics than others. For some people with Type 2 diabetes, excessive sweating is an unfortunate side effects of their medication.
If your anti-diabetes medication is causing excess sweating you need to talk to your doctor about possibly switching you to something else. This may or may not be a possibility depending on the medication you are currently taking and the level of your disease.
There are things that you can do to offset any excessive sweating. Keeping off excess weight and exercising regularly will help, even if your medication cannot be changed. Drinking plenty of water is another. Avoid skipping meals and especially snacks if they are prescribed, as this puts unnecessary stress on your body.
To discover answers to questions you may be asking yourself about Type 2 Diabetes, click on this link… Natural Diabetes Treatments
Clicking on this link will help you to learn more about Type 2 Diabetes Solutions … Beverleigh Piepers RN… the Diabetes Detective.
Beverleigh Piepers is the author of this article. This article can be used for reprint on your website provided all the links in the article are complete and active. Copyright (c) 2010 – All Rights Reserved Worldwide